Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 98, NWS Eureka, CA

December 4, 2010

NWS Eureka, CA issued this small craft advisory at Dec 4, 2010, 2:14 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2010, 2:14 PM PST (22:14 UTC)
Expired
Dec 4, 2010, 9:00 PM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WHUS76 KEKA 042214
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
214 PM PST SAT DEC 4 2010

...GALE FORCE WINDS TODAY INTO THIS EVENING...

.A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST
WINDS TO THE SOUTHERN WATERS AND THE NORTHERN OFFSHORE WATERS.

PZZ455-050500-
/O.CAN.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/
/O.NEW.KEKA.SC.Y.0098.101204T2214Z-101205T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
214 PM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL SUBSIDE BY LATE EVENING.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-050500-
/O.CON.KEKA.GL.W.0136.101204T2300Z-101205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
214 PM PST SAT DEC 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: SOUTHEAST WINDS OF 20 TO 30 KT...WITH GUSTS UP TO 35
  KT...WILL SUBSIDE BY LATE EVENING.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE
  EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-050500-
/O.CON.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
214 PM PST SAT DEC 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: SOUTHEAST WINDS OF 20 TO 30 KT...WITH GUSTS UP TO 35
  KT...WILL SUBSIDE BY LATE EVENING.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE
  EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
643 
WHUS76 KEKA 042221 CCA
MWWEKA

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
221 PM PST SAT DEC 4 2010


PZZ455-050500-
/O.CAN.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/
/O.NEW.KEKA.SC.Y.0098.101204T2221Z-101205T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
221 PM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL SUBSIDE BY LATE EVENING.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-050500-
/O.CON.KEKA.GL.W.0136.101204T2300Z-101205T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
221 PM PST SAT DEC 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: SOUTHEAST WINDS OF 20 TO 30 KT...WITH GUSTS UP TO 35
  KT...WILL SUBSIDE BY LATE EVENING.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE
  EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-050500-
/O.CON.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
221 PM PST SAT DEC 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: SOUTHEAST WINDS OF 20 TO 30 KT...WITH GUSTS UP TO 35
  KT...WILL SUBSIDE BY LATE EVENING.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE
  EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
458 
WHUS76 KEKA 050505
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
905 PM PST SAT DEC 4 2010

...WINDS BEGIN TO DIMINISH...

.THE PRESSURE GRADIENT OVER THE WATERS HAS BEGUN TO EASE TONIGHT
AS LOW PRESSURE LIFTS AND FILLS WITH TIME.

PZZ470-475-051315-
/O.EXP.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/
/O.NEW.KEKA.SC.Y.0099.101205T0505Z-101209T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
905 PM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST WEDNESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST WEDNESDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* WINDS: DIMINISHING SLOWLY OVERNIGHT BELOW GALE...BUT REMAINING
  FRESH TO STRONG.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY
  SLOWLY CALM IN THE WAKE OF GALE FORCE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-051100-
/O.EXP.KEKA.SC.Y.0098.000000T0000Z-101205T0500Z/
/O.NEW.KEKA.SC.Y.0099.101205T0505Z-101205T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
905 PM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY.

* WINDS: FRESH SOUTHEAST WINDS WILL SUBSIDE OVERNIGHT.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY
  SLOWLY CALM IN THE WAKE OF STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-051100-
/O.NEW.KEKA.SC.Y.0099.101205T0505Z-101205T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
905 PM PST SAT DEC 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WINDS: FRESH SOUTHEAST WINDS WILL SUBSIDE OVERNIGHT.

* WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY
  SLOWLY CALM IN THE WAKE OF STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 11:00 AM PST, 3 hours 14 minutes earlier.

Area forecast discussion, Dec 4, 11:00 AM PST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE
NATIONAL WEATHER SERVICE EUREKA CA
1100 AM PST SAT DEC 4 2010

.SYNOPSIS...
HIGH PRESSURE OVER THE FOUR CORNERS AND A LOW PRESSURE SYSTEM OVER
THE EAST PACIFIC WILL BRING CLOUDS AND PERIODS OF LIGHT RAIN TO
NORTHERN CALIFORNIA THROUGH AT LEAST MIDWEEK...WITH THE
HEAVIEST RAINFALL EXPECTED SOUTH OF CAPE MENDOCINO.

&&

.UPDATE....INCREASED POPS AND QPF FOR TODAY. ISENTROPIC LIFT AHEAD
OF APPROACHING LOW ALREADY HAS SCATTERED SHOWERS GOING ACROSS OUR
CWA.  HOWEVER...NOT EXPECTING COVERAGE TO INCREASE MUCH GIVEN THE
LACK OF ANY APPRECIABLE FORCING. CLARK

&&

.DISCUSSION...INTERESTING IR IMAGERY THIS MORNING AS 3 MAJOR
FEATURES AFFECTING THE NORTH COAST ARE WELL DEFINED. TO THE EAST
UPPER LEVEL RIDGING BEGINS IN EARNEST OVER THE 4 CORNERS REGION
WHERE HEIGHTS AND THICKNESS VALUES WILL CONTINUE TO RISE THROUGH THE
WEEKEND. ACROSS THE EPAC A LOW PRESSURE SYSTEM HAS NOW SPLIT INTO 2
SYSTEMS WITH STRONG SURFACE CYCLOGENESIS EVIDENT ASSOCIATED THE LOW
NEAR 37N 127W. THE END RESULT OF ALL THREE FEATURES IS SOUTHERLY
FLOW AT MID AND UPPER LEVELS ACROSS THE ENTIRE STATE PROVIDING
PLENTY OF CLOUDS BUT NOT NECESSARILY A LOT OF RAIN PRODUCING
MOISTURE. NEXT BEST CHANCE OF PRECIP SHOULD OCCUR LATER TONIGHT WHEN
A WEAK FRONT WILL APPROACH THE COAST FROM A WSW DIRECTION BRINGING
WITH IT A POTENTIALLY NARROW N-S ORIENTED BAND OF SHRA. LATE SUN
ANOTHER DECENT SHORTWAVE SHOULD ENHANCE PRECIPITATION CHANCES ONCE
AGAIN ACROSS MUCH OF THE CWA WHICH COULD LAST INTO MONDAY DROPPING
WIDESPREAD AMOUNTS OF A HALF TO ONE INCH...MOSTLY IN SOUTHERN
PORTIONS OF THE CWA AND INTO MTR...THOUGH THE ENTIRE AREA IS LIKELY
TO GET WET DURING THIS PERIOD REGARDLESS.  MIDWEEK...GUIDANCE HAS
BEEN ADVERTISING A WIDESPREAD RAIN EVENT FOR QUITE SOME TIME
BEGINNING TUESDAY WITH THE APPROACH OF ANOTHER PACIFIC FRONT.  A
COUPLE OF UL WAVES WILL BRING ADDITIONAL ROUNDS OF PRECIP BEHIND THE
FRONT WHICH WILL LAST WELL INTO FRIDAY.  TOWARD SATURDAY BOTH GFS
AND ECMWF INDICATING DECENT RIDGE BUILDING ALOFT SIMILAR TO WHAT WE
SAW THROUGH THE FIRST THREE WEEKS OF NOV AND NOW THE GFS HAS A MORE
AMPLIFIED HEIGHT CONTOURS WHICH SHOULD PREVENT THE ACTIVE ZONAL FLOW
WHICH WAS PREVIOUSLY DISCUSSED. HAVE CONTINUED THE TREND DOWNWARD
FOR POPS OVER MOST OF THE CWA BUT HAD TO BLEND WITH NEIGHBORS
MAINTAINING CLIMO OR BETTER TOWARD THE NORTH. CLARK/TONKIN

&&

.AVIATION...RADAR AND SATELLITE IMAGES SHOW LIGHT RAIN OVER THE
COASTAL WATERS AND MOVING ACROSS MENDOCINO COUNTY...WHILE
SURFACE-BASED OBSERVATIONS INDICATE MID TO HIGH CLOUDS ACROSS THE
AREA WITH PERIODS OF REDUCED VSBY ALONG THE COAST. EXPECT MAINLY VFR
CONDITIONS ACROSS THE NORTHERN FORECAST AREA WITH CIGS SLOWLY
LOWERING AND ONLY A FEW LIGHT SPRINKLES EXPECTED TODAY. ACROSS
MENDOCINO EXPECT CIGS AND VSBY TO SUBSIDE TO MVFR LATE THIS
AFTERNOON. CMC

&&

.MARINE...SURFACE LOW COMING IN STRONGER THAN EARLIER
ANTICIPATED...WITH POINT ARENA BUOY AND STATION JUST ABOUT REACHING
GALE. UPGRADED THE SMALL CRAFT TO A GALE WARNING FOR SOUTHERN
ZONES...AND EXPANDED THE GALE INTO THE NORTHERN OUTER WATERS FOR
LATE THIS AFTERNOON AND EVENING AS THE SURFACE LOW TRACKS NORTH. MAB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING PZZ455-475-470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 4, 3:44 AM PST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
344 AM PST SAT DEC 4 2010

CAZ001>004-076-051145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
344 AM PST SAT DEC 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 10:45 AM PSTGale WarningEKA10 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.